MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM LEFT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII OXIN P/S FEM LEFT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr surgery had been performed on (b)(6) 2018, the patient presented stiffness.The adverse event was addressed with a revision surgery on (b)(6) 2021 to replace the gns ii cmt tib size 5 left (case-(b)(4)), gii oxin p/s fem left sz 6 (case-(b)(4)) and lgn ps high flex xlpe sz 5-6 9mm (case-(b)(4)).The condition of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, the requested surgical records and x-rays are unavailable.Without the requested surgical records and x-rays, the clinical root cause of the stiffness cannot be concluded.The patient impact beyond the revision cannot be determined.No further medical assessment can be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OXIN P/S FEM LEFT SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11797672
Report Number1020279-2021-03907
Device Sequence Number3080889
Product Code JWH
UDI-Device Identifier03596010469229
UDI-Public03596010469229
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421016
Device Catalogue Number71421016
Device Lot Number17JM12997
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;